- 18 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a case series, five patients (3 women and 2 men), aged 73−85 years were described, who developed heparin induced thrombocytopenia (HIT) following use of heparin as anticoagulant during haemodialysis [dosages and routes not stated].
First case: A 82-year-old woman with hypertension and stage 4 chronic kidney disease, was hospitalised for urinary tract infection due to multi-resistant Klebsiella pneumoniae, which was treated with colistin [Polymyxin B]. However, due to sepsis and colistin, her kidney function declined (acute kidney injury). Thus, haemodialysis was initiated through a central venous catheter with the use of heparin. However, 15 days following renal replacement therapy, she developed thrombocytopenia, with a nadir platelet count 33 × 109 cells/L. Her haemoglobin...
- Gameiro J, et al. Haemodialysis-related-heparin-induced thrombocytopenia: Case series and literature review. Nefrologia 38: 551-557, No. 5, Oct 2018. Available from: URL: http://doi.org/10.1016/j.nefroe.2018.02.011 - Portugal